Texas, 2008

Winter Storm and Winter Weather in Texas, December 11, 2008

December 11, 2008 · NWS LCH · 6 events in 6 counties and zones

A cold upper level low pressure system moved across Southeast Texas late on December 10, 2008 into the morning hours of December 11, 2008. As cold air aloft associated with this system interacted with widespread rainfall ongoing over the area, precipitation began mixing with sleet and snow, and eventually changed over to all snow in many locations.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LCH wrote it up.

A cold upper level low pressure system moved across Southeast Texas late on December 10, 2008 into the morning hours of December 11, 2008. As cold air aloft associated with this system interacted with widespread rainfall ongoing over the area, precipitation began mixing with sleet and snow, and eventually changed over to all snow in many locations. This rare snow event lasted from 5 to 7 hours, with numerous reports of large snowflakes to the size of half dollars, along with a few reports of thundersnow. Snow totals ranged from a trace or less across far northern areas of southeast Texas and along the coast, to over 5 inches in western Hardin and Jefferson counties.

Snow totals across southeast Texas included 3 inches in Woodville, 3 inches in Warren, 0.5 inches in Jasper, 2.2 inches in Wildwood, 2 inches in Silsbee, 4 inches in Lumberton, 4 inches in Meeker, 2 inches in downtown Beaumont, 3 inches in Nederland, 1 inch in Port Arthur, 2 inches in Vidor, and 1 inch in Orange.

For Beaumont/Port Arthur, this was the earliest measurable snowfall on record for the fall/winter season. The previous earliest snowfall was on December 22, 1989. This snow event also set the all-time record snowfall total for the month of December, with 1.8 inches recorded. The previous record was 0.7 inches on December 22, 1989. Finally, this was only the second time in history measurable snow has occurred in the month of December.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Dec 10, 9:36 PM CST, 2 hours 24 minutes earlier.

Area forecast discussion, Dec 10, 9:36 PM CST, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
936 PM CST WED DEC 10 2008

...WINTER TYPE PRECIPITATION OCCURRING OVER SOUTHEAST TEXAS...

.UPDATE...
HAVE LOWERED THE GALE WARNING OVER THE OUTER COASTAL WATERS AND
WILL CONTINUE WITH JUST SMALL CRAFT ADVISORIES FROM HIGH ISLAND TO
THE LOWER ATCHAFALAYA RIVER OUT 60 NM. ALSO...HAVE LOWER THE SMALL
CRAFT ADVISORIES FOR THE LAKES AND BAYS MARINE ZONES.

WILL LEAVE WINTER WEATHER ADVISORY IN TACT. JUST MADE SOME MINOR
ADJUSTMENTS TO ZONES AND GRIDS BASED ON CURRENT TRENDS. MORE
DETAILS IN MY DISCUSSION SECTION.

RUA

&&

.DISCUSSION...
LATEST WATER VAPOR IMAGERY SHOWS AN UPPER LEVEL LOW CENTERED EAST
OF GALVESTON BAY MOVING SLOWLY OFF TO THE NORTHEAST. A SHORT WAVE
IS DIGGING SOUTHWARD DOWN FROM THE PLAINS STATES. THIS WILL LIFT
THE UPPER LEVEL LOW NORTHEASTWARD ACROSS SOUTHERN SECTIONS OF THE
FORECAST AREA TONIGHT AND EARLY THURSDAY. DECENT ISENTROPIC LIFT
WILL OCCUR AHEAD OF THIS FEATURE WITH SOME WRAP AROUND MOISTURE
BEHIND...EACH HELPING TO PRODUCE PRECIPITATION. THAT IS WHERE THE
FORECAST BECOMES INTERESTING AND CHALLENGING...AS IT ALWAYS DOES
WHEN YOUR DEALING WITH WINTER PRECIP NEAR THE GULF COAST.

HERE IS WHAT IT LOOKS LIKE ACCORDING TO THE 11/00Z UPPER AIR
SOUNDING FROM KLCH. THE 1000-850MB THICKNESS VALUE HAS LOWER TO
1310M. THIS IS RIGHT ON THE EDGE OF MIX PRECIP. HOWEVER...A WARM
LAYER WAS STILL NOTED ABOVE 900 MB...WHICH REACHED FOR ROUGHLY
1700 M WITH A MAX LAYER TEMP OF 4 C. ALSO USING...HILLWORTH
METHOD...1000 MB WETBULB WAS 1C WITH 850 MB WETBULB OF 4C. SO
PRECIPITATION FROM LAKE CHARLES AND EASTWARD WILL BE MAINLY RAIN
IN THE SHORT TERM AND WILL HAVE TO WAIT UNTIL AFTER MIDNIGHT AND
DURING THE OVERNIGHT AS UPPER LOW MOVES ACROSS WITH COOLER AIR AND
LOWER THICKNESS VALUES. WE WILL GO AHEAD AND DO A SPECIAL 11/06Z
SOUNDING TO SEE HOW THING ARE PROGRESSING AT MIDNIGHT.

IN SOUTHEAST TEXAS...CLOSER TO THE UPPER LOW....LAPS 1000-850 MB THICKNESS
VALUES ARE BELOW 1300M AND CLOSE TO 1290M...WHICH WOULD MEAN A
BETTER CHANCE OF A MIX TO ALL SNOW. THIS IS BEING CONFIRMED FROM
AN OBSERVER IN WILDWOOD TEXAS...WITH ALL SNOW FALLING WITH SOME
ACCUMULATIONS IN GRASSY AREAS. AS THE NIGHT PROGRESSES...PRECIP IN
SOUTHEAST TEXAS SHOULD CHANGE TO A PREDOMINATE WET SNOW/RAIN MIX
WITH A RAIN/WET SNOW/SLEET MIX MOVING ACROSS SOUTHWEST AND CENTRAL
LOUISIANA...NORTH OF INTERSTATE 10.

THE BIG TRICK TONIGHT...IS TRYING TO FIGURE OUT THE OVERNIGHT
SURFACE TEMPERATURES TO SEE HOW MUCH WILL ACCUMULATE. RIGHT
NOW...LAPS AND PROJECTED SURFACE WET BULB TEMPERATURES STAY ABOVE
FREEZING FOR A MAJORITY OF THE AREA.

THERE IS THE EXCEPTION BEING IN SOUTHEAST TEXAS...MAINLY NORTH AND
WEST OF A BEAUMONT TO TOLEDO BEND LINE...WHERE SURFACE WETBULB AND
THUS SURFACE TEMPERATURES WILL BE RIGHT AT OR A LITTLE BELOW FREEZING.
THESE AREAS WILL HAVE THE BEST CHANCE OF SEEING ACCUMULATIONS ON
THE GROUND. STILL QPF AMOUNTS ARE AROUND 1/10 OF AN INCH. THEREFORE...USING
A 10 TO 1 RATIO...ONLY AN INCH OR LESS OF ACCUMULATION IS EXPECTED
AT THIS TIME.

FOR THE REMAINDER OF THE AREA...NO ACCUMULATIONS ARE SEEN.
HOWEVER...THERE COULD BE A FEW SLICK SPOTS ON OVER PASSES AND
BRIDGES...THUS KEEPING THE NEED FOR AN ADVISORY.

SORRY FOR BEING SO LONG. JUST TRYING TO FIGURE THIS ALL OUT.

RUA

&&

.PREV DISCUSSION... /ISSUED 550 PM CST WED DEC 10 2008/

AVIATION...MVFR CIGS WITH VFR VIS IN LIGHT RAIN AS TERMINALS
REMAIN IN AN OVERRUNNING SITUATION WITH THE FRONTAL INVERSION NEAR
7K FEET ALONG THE I-10 CORRIDOR AND 11K AT ALEXANDRIA. THE UPPER
LOW IS EXPECTED TO MOVE ACROSS THE NORTHERN GULF TONIGHT. AFTER
THE LOW PASSES TO THE EAST...RAPID IMPROVEMENT TO CAVOK AS WINDS
BECOME NORTHERLY AT ALL LEVELS WITH DRIER AIR MOVING IN DURING THE
DAY THURSDAY.

SINCE SOME SNOW IS BEING REPORTED AT HOUSTON HOBBY, HUNTSVILLE AND LAKE
JACKSON, WILL NEED TO MONITOR AMOUNT OF SNOW IN THE WINTRY MIX FOR
VIS TEMPO TO IFR. FORECAST SOUNDINGS BECOME MORE FAVORABLE FOR A
MOSTLY SNOW MIX TOWARDS MORNING.

PREV DISCUSSION... /ISSUED 416 PM CST WED DEC 10 2008/

.RAIN MIXED WITH SLEET AND SNOW EXPECTED TONIGHT AND EARLY
THURSDAY MORNING...

SYNOPSIS...
AN UPPER LEVEL STORM SYSTEM CURRENTLY OVER CENTRAL TEXAS WILL
MOVE EAST TONIGHT AND THURSDAY MORNING. THIS SYSTEM...COUPLED WITH
OVERRUNNING RAIN AND COLD AIR ALOFT...WILL YIELD A MIXTURE OF RAIN
AND SLEET THIS EVENING...FOLLOWED BY A RAIN OR SNOW MIXTURE AFTER
MIDNIGHT THROUGH MID MORNING THURSDAY.

DISCUSSION...
CURRENTLY...THE UPPER LEVEL LOW APPEARS TO BE CENTERED OVER CLL...
WHERE SNOW BEGAN OVER THE LAST HOUR. FURTHER EAST...RAIN MIXED
WITH ICE PELLETS IS BEING REPORTED ACROSS THE REMAINDER OF SE
TX...AND CENTRAL LOUISIANA THIS AFTERNOON...MAINLY NORTH OF
US-190. TEMPERATURES ACROSS SE TX HAVE REMAINED IN THE MID/UPPER
30S ALL DAY...WITH TEMPS FALLING INTO THE UPPER 30S W LA...AND
STILL LOWER 40S ACROSS C AND SC LA.

THE UPPER LOW WILL CONTINUE EASTWARD ACROSS SE TX...AND MAINLY
SKIRT THE LA COASTAL WATERS OVERNIGHT. RA WILL CONTINUE TO INCREASING
MIX WITH IP FROM W TO E ACROSS THE REGION. AFTER MIDNIGHT THROUGH
SUNRISE THU WILL BE THE BEST CHANCE OF RA/SN OR ALL SN ACROSS THIS
REGION...AS SHOWN BY THE GFS/NAM FORECASTED SOUNDINGS. SFC TEMPS
SOUTH OF US-190 WILL LIKELY REMAIN JUST ABOVE FREEZING WITH
ACCUMULATIONS NOT EXPECTED...OR AT LEAST TO LAST PAST AN HOUR OR
TWO. NORTH OF US-190...SFC TEMPS WILL APPROACH THE 31-32 DEGREE
MARK JUST BEFORE SUNRISE...AND REMAIN THERE UNTIL THE PRECIP ENDS.
IT IS WITHIN THIS REGION WHERE ACCUMULATIONS OF ONE HALF TO ONE
INCH OF IP/SN COULD ACCUMULATE ON EXPOSED OBJECTS SUCH AS BRIDGES
AND OVERPASSES.

AFTER THE UPPER LOW MOVES EAST OF THE REGION...PRECIP WILL END BY
MID MORNING...FOLLOWED BY DECREASING CLOUD COVER FOR THE REMAINDER
OF THE DAY. EXPECT A LIGHT FREEZE BY FRIDAY MORNING...MAINLY
ACROSS INLAND SE TX/C LA.

EXPECT A GRADUAL WARMING TREND FOR THE REMAINDER OF THE WEEKEND AS
THE HIGH MOVES EAST.

DML

MARINE...
GALE WARNING CONTINUES FOR THE 20-60NM ZONES...WITH SCA ELSEWHERE
THIS EVENING. STRONG NORTHERLY WINDS WILL CONTINUE ACROSS THE
WATERS...FINALLY RELAXING OVERNIGHT AS LOW PRESSURE OVER THE
MISSISSIPPI DELTA MOVES AWAY AND HIGH PRESSURE APPROACHES FROM THE
WEST.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  34  52  34  59  43 /  70  30   0   0   0
KBPT  33  53  36  62  46 /  70  20   0   0   0
KAEX  33  51  32  58  37 /  70  40  10   0   0
KLFT  34  48  33  59  40 /  70  40  10   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...WINTER WEATHER ADVISORY UNTIL 9 AM CST THURSDAY FOR THE
     FOLLOWING ZONES: ACADIA...ALLEN...AVOYELLES...BEAUREGARD...
     CALCASIEU...EVANGELINE...JEFFERSON DAVIS...RAPIDES...ST.
     LANDRY...VERNON.

TX...WINTER WEATHER ADVISORY UNTIL 9 AM CST THURSDAY FOR THE
     FOLLOWING ZONES: HARDIN...JASPER...JEFFERSON...NEWTON...
     ORANGE...TYLER.

GM...SMALL CRAFT ADVISORY UNTIL 6 PM CST THURSDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX
     OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL CITY TO
     CAMERON, LA OUT 20 NM...COASTAL WATERS FROM LOWER
     ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM...
     WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM
     20 NM TO 60 NM...WATERS FROM INTRACOASTAL CITY, LA TO
     CAMERON, LA EXTENDING FROM 20 NM TO 60 NM...WATERS FROM
     LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING
     FROM 20 NM TO 60 NM.

&&
Hazardous weather outlook, Dec 10, 6:02 AM CST, 17 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
602 AM CST WED DEC 10 2008

GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-051>055-
TXZ180>182-201-215-216-111200-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
602 AM CST WED DEC 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
A COLD AND WINDY DAY IS IN STORE FOR THE REGION TODAY IN THE WAKE
OF A COLD FRONT WHICH PASSED ON TUESDAY EVENING. A LAKE WIND
ADVISORY HAS BEEN ISSUED FOR THE PARISHES AND COUNTIES ALONG AND
SOUTH OF INTERSTATE 10 OVER SOUTHWEST LOUISIANA AND SOUTHEAST
TEXAS. MEANWHILE RAIN WILL GRADUALLY SPREAD ACROSS THE REGION THIS
MORNING. SOME SNOW OR SLEET IS POSSIBLE LATER THIS AFTERNOON
ACROSS THE LAKES REGION OF SOUTHEAST TEXAS...AND TONIGHT FOR ALL
OF THE FORECAST AREA. ACCUMULATIONS ARE EXPECTED TO BE SMALL AT
THIS TIME...BUT OFFICIALS AND THE PUBLIC ARE URGED TO STAY TUNED
FOR LATER UPDATES ON THIS DEVELOPING WEATHER SITUATION.

ON THE COASTAL WATERS...A GALE WARNING IS IN EFFECT FOR THE
COASTAL WATERS FROM 20 TO 60 NAUTICAL MILES OFFSHORE AS WINDS ARE
EXPECTED TO BE 30 TO 35 KNOTS WITH GUSTS TO 40 KNOTS. A SMALL
CRAFT ADVISORY IS IN EFFECT FOR THE NEAR SHORE WATERS...WITHIN 20
NAUTICAL MILES...AS WELL AS FOR THE COASTAL LAKES AND BAYS WITH
WINDS OF 20 TO 30 KNOTS. WINDS WILL START TO DIMINISH ON THE WATERS
BEGINNING TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
SOME RAIN AND SNOW WILL LINGER INTO THE MORNING HOURS ON THURSDAY
BEFORE TAPERING OFF FROM WEST TO EAST DURING THE REMAINDER OF THE
DAY. DRY WEATHER IS EXPECTED INTO SATURDAY AS HIGH PRESSURE BUILDS
PAST THE REGION. SMALL RAIN CHANCES ARE THEN EXPECTED BEGINNING
SUNDAY AND LINGERING INTO TUESDAY AS GULF MOISTURE RETURNS TO THE
AREA WHILE WEAK DISTURBANCES ALOFT PASS PERIODICALLY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED TO BE REQUIRED AT THIS TIME.

25

In the hours before

Local storm report, Dec 10, 7:13 PM CST, 4 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LAKE CHARLES LA
713 PM CST WED DEC 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     FLASH FLOOD      ALEXANDRIA              31.29N 92.46W
12/09/2008                   RAPIDES            LA   EMERGENCY MNGR

            10-12 HOMES FLOODED ACROSS ALEXANDRIA. WIDESPREAD STREET
            FLOODING WITH NUMEROUS CARS STRANDED IN HIGH WATER.
            REPORTED BY RAPIDES PARISH EMERGENCY MANAGER.

&&

SHAMBURGER
Local storm report, Dec 10, 7:24 PM CST, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LAKE CHARLES LA
724 PM CST WED DEC 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0952 AM     TORNADO          4 SSE HINESTON          31.09N 92.73W
12/09/2008  F1               RAPIDES            LA   NWS STORM SURVEY

            EF1 TORNADO BEGAN 2 MILES WEST OF THE CALCASIEU COMMUNITY
            AND MOVED NORTHEAST ENDING 3 MILES NORTH OF ELMER.
            NUMEROUS TREES WERE SNAPPED OFF OR UPROOTED ALONG THE
            PATH. SEVERAL HOMES ALONG TWIN BRIDGES ROAD RECEIVED
            MINOR ROOF DAMAGE. OUTBUILDINGS WERE ALSO DAMAGED AND ONE
            LARGE UNSECURED STORAGE BUILDING WAS DESTROYED. PATH
            LENGTH 6 MILES AND PATH WIDTH OF 200 YARDS.

&&

SHAMBURGER
Local storm report, Dec 10, 7:36 PM CST, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LAKE CHARLES LA
736 PM CST WED DEC 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1116 AM     TORNADO          5 WNW ALEXANDRIA        31.31N 92.55W
12/09/2008  F1               RAPIDES            LA   NWS STORM SURVEY

            EF1 TORNADO BEGAN 1 MILE SOUTH OF THE ALEXANDRIA INTL
            AIRPORT AND MOVED NORTHEAST ENDING ALONG THE RED RIVER.
            ONE WAREHOUSE IN THE ENGLAND AIRPARK LOST ITS ROOF AND A
            HANGER WAS DAMAGED. THE ROOF OF A HOME ON ENGLAND DRIVE
            WAS PARTIALLY PEELED OFF DUE TO AN ATTACHED CARPORT AND A
            HOME ON LANNY STREET HAD A DAMAGED CARPORT. NUMEROUS
            TREES WERE BLOWN DOWN ALONG THE PATH. PATH LENGTH OF 5
            MILES AND PATH WIDTH OF 25 YARDS.

&&

SHAMBURGER
Local storm report, Dec 10, 7:39 PM CST, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAKE CHARLES LA
739 PM CST WED DEC 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0952 AM     TORNADO          4 SSE HINESTON          31.09N 92.73W
12/09/2008  F1               RAPIDES            LA   NWS STORM SURVEY

            EF1 TORNADO BEGAN 2 MILES WEST OF THE CALCASIEU COMMUNITY
            AND MOVED NORTHEAST ENDING 3 MILES NORTH OF ELMER.
            NUMEROUS TREES WERE SNAPPED OFF OR UPROOTED ALONG THE
            PATH. SEVERAL HOMES ALONG TWIN BRIDGES ROAD RECEIVED
            MINOR ROOF DAMAGE. OUTBUILDINGS WERE ALSO DAMAGED AND ONE
            LARGE UNSECURED STORAGE BUILDING WAS DESTROYED. PATH
            LENGTH 6 MILES AND PATH WIDTH OF 200 YARDS.

1054 AM     HAIL             PINEVILLE               31.33N 92.42W
12/09/2008  E0.75 INCH       RAPIDES            LA   PUBLIC

            PENNY SIZE HAIL REPORTED BY RED CROSS IN PINEVILLE.

1116 AM     TORNADO          5 WNW ALEXANDRIA        31.31N 92.55W
12/09/2008  F1               RAPIDES            LA   NWS STORM SURVEY

            EF1 TORNADO BEGAN 1 MILE SOUTH OF THE ALEXANDRIA INTL
            AIRPORT AND MOVED NORTHEAST ENDING ALONG THE RED RIVER.
            ONE WAREHOUSE IN THE ENGLAND AIRPARK LOST ITS ROOF AND A
            HANGER WAS DAMAGED. THE ROOF OF A HOME ON ENGLAND DRIVE
            WAS PARTIALLY PEELED OFF DUE TO AN ATTACHED CARPORT AND A
            HOME ON LANNY STREET HAD A DAMAGED CARPORT. NUMEROUS
            TREES WERE BLOWN DOWN ALONG THE PATH. PATH LENGTH OF 5
            MILES AND PATH WIDTH OF 25 YARDS.

0355 PM     HAIL             WILDWOOD                30.52N 94.44W
12/09/2008  E0.50 INCH       HARDIN             TX   CO-OP OBSERVER

            REPORTED BY WILDWOOD CO-OP OBSERVER IN DAILY OBSERVATION.

0700 PM     FLASH FLOOD      ALEXANDRIA              31.29N 92.46W
12/09/2008                   RAPIDES            LA   EMERGENCY MNGR

            10-12 HOMES FLOODED ACROSS ALEXANDRIA. WIDESPREAD STREET
            FLOODING WITH NUMEROUS CARS STRANDED IN HIGH WATER.
            REPORTED BY RAPIDES PARISH EMERGENCY MANAGER.

&&

SHAMBURGER
Local storm report, Dec 10, 9:51 PM CST, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
951 PM CST WED DEC 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     SNOW             WILDWOOD                30.52N 94.44W
12/10/2008  E0.1 INCH        HARDIN             TX   PUBLIC

            OBSERVER IN WILDWOOD REPORTS PRECIPITATION IS NOW ALL
            SNOW. SNOW IS STICKING ON GROUND WITH SOME ACCUMULATION
            ON GRASSY AREAS.

&&

RUA

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 winter weather, 2 winter storm. Local standard time, as filed.

Winter Weather, Tyler

When
December 11, 12:00 AM CST to 6:00 AM CST
Where
Tyler forecast zone
Reported by
CoCoRaHS
Coordinates
30.771, -94.377 (the zone’s center; the record gives no point)

Winter Weather, Jasper

When
December 11, 12:00 AM CST to 7:00 AM CST
Where
Jasper forecast zone
Reported by
Broadcast Media

Winter Weather, Newton

When
December 11, 12:00 AM CST to 7:00 AM CST
Where
Newton forecast zone
Reported by
Unknown

Winter Weather, Orange

When
December 11, 12:00 AM CST to 7:00 AM CST
Where
Orange forecast zone
Reported by
CoCoRaHS

Winter Storm, Hardin

When
December 11, 12:00 AM CST to 6:00 AM CST
Where
Hardin forecast zone
Reported by
CoCoRaHS
Coordinates
30.332, -94.390 (the zone’s center; the record gives no point)

Winter Storm, Jefferson

When
December 11, 12:00 AM CST to 6:00 AM CST
Where
Jefferson forecast zone
Reported by
Broadcast Media

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2008Every state in 2008This day in weather historyWarnings in Texas, December 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 147933, 147935, 147936, 147940, 147941, 147942.